Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


***Made Change,THANK YOU!!!
Dec 17, 2005

Well,(Dr Frascino?) Im writing in regards to the question"****making changes???" To say a very Heartfelt THANK YOU for your response.I take Ziagen,Viramune and Epivir With VL/UD and cd4@595 I had been fighting terribly the fatigue that began when I replaced d4tZerit for Ziagen 2 1/2 yrs. ago. You suggested a change to Truvada. My (former) Dr.s thinking is if HIV is well controlled in a patient then changin meds is a bad Idea.I on the other hand didnt complain Enough. Patients dont always know where the lines between funky, bad and anaphylaxis lie. So they dont know they COULD be feeling better. My New DR. Immediately accepted my suggestion- That I replace Ziagen with Viread.I feel un- medicated for the 1st time in 5 years!I'm sad to say i finally, after 5 yrs have forgotten what true un-medicated feels like. In january I will be switching to Truvada and Viramune 1x a day. GOD Bless you man. I can keep up with my 2 year old lil girl now. I want all patients to know that your Physician works for you and if your'e not feeling good and/or are getting desperate about it.(I was seeing the end of MY rope)That I encourage you to MAKE THEM discuss options with you,If your'e a good candidate for a change. Theres a tolerable level of misery.. after that, the HIV patient dont care much about taking his meds if he feels sick all the time anyway.So adherence problems begin.I was Just about there and one little change made a huge difference.Within72 hrs.of being off the Ziagen My energy level improved,sleep pattern improved,appetite improved.Hence,EVERYTHING improves. Keep on hangin on.HIVers Dr's, THANK YOU SO MUCH.SOOOO MUCH. Be Well, Steven

Response from Dr. Frascino

Hey Steven,

No need to call me "Dr. Frascino." That always sounded a bit pretentious to me. Bob will do just fine, and if you insist on being formal, how about Dr. Bob?

I'm delighted you are feeling so much better, and that you've taken the time to write back so that others can benefit from your experience! I have seen Ziagen-related severe fatigue on a number of occasions. I absolutely agree with you that "quality of life" needs to be factored into any and all treatment decisions. Your previous physician seems more focused on treating the virus than on treating the person who has the virus. He has much to learn about the optimal management of those of us who are "virally enhanced"!

Your comments are astute and right on target. I hope all HIVers take them to heart.

Stay well, Steven. Give your daughter a hug from me.

Dr. Bob


Previous
HIV's effects on hypercoagulation
Next
Wouldn't have gotten results without you-thanks

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement